Alert archive / Kansas / High Wind Warnings in 2019

High Wind Warning 6, NWS Dodge City, KS

November 29, 201926 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Nov 29, 2019, 9:00 AM CST for 26 counties in Kansas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for 15 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 29, 2019, 9:00 AM CST (15:00 UTC)
In effect from
Nov 30, 2019, 9:00 AM CST
Expired
Dec 1, 2019, 12:00 AM CST
In force
15 hr
Issued by
NWS Dodge City, KS
All 26 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 19 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 1:45 PM CSTNON-TSTM WND GST 591 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Nov 30, 2:10 PM CSTNON-TSTM WND GST 601 Ese Scott State Lake, KSMESONET STATION K5SCT 1.1 E SCOTT STATE LAKE (KSKTA).
Nov 30, 3:38 PM CSTNON-TSTM WND GST 613 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Nov 30, 4:20 PM CSTNON-TSTM WND GST 631 Ese Scott State Lake, KSMESONET STATION K5SCT 1.1 E SCOTT STATE LAKE (KSKTA).
Nov 30, 5:30 PM CSTNON-TSTM WND GST 583 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Nov 30, 7:20 PM CSTNON-TSTM WND GST 583 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Nov 30, 7:26 PM CSTNON-TSTM WND GST 623 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Nov 30, 8:37 PM CSTNON-TSTM WND GST 601 N Syracuse, KSAWOS STATION K3K3 SYRACUSE.
Nov 30, 9:00 PM CSTNON-TSTM WND GST 591 S Coolidge, KSMESONET STATION K5COO 0.8 S COOLIDGE (KSKTA).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 3.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS73 KDDC 291500
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
900 AM CST Fri Nov 29 2019

...Intense West to Northwest Winds Expected Saturday...

KSZ030-031-043>046-061>065-301200-
/O.UPG.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
/O.NEW.KDDC.HW.W.0006.191130T1500Z-191201T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, and Larned
900 AM CST Fri Nov 29 2019 /800 AM MST Fri Nov 29 2019/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SATURDAY...

* WHAT...West winds becoming northwest, averaging 30 to 40 mph.
  Gusts of 60 to 65 mph are expected. 

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ 
  Saturday.

* IMPACTS...Damaging winds may blow down trees and power lines,
  and cause minor structural damage. Power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.
  Areas of blowing dust will reduce visibility. 

* ADDITIONAL DETAILS...Intense winds will impact holiday travel 
  along the Interstate 70 corridor on Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

&&

$$

Turner
5 follow-up statements
356 
WWUS73 KDDC 291816
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1216 PM CST Fri Nov 29 2019

...Intense West to Northwest Winds Expected Saturday Into Saturday
Evening...

KSZ066-077>081-301200-
/O.EXB.KDDC.HW.W.0006.191130T1500Z-191201T0600Z/
Stafford-Gray-Ford-Edwards-Kiowa-Pratt-
Including the cities of St. John, Stafford, Macksville, Cimarron,
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
and Pratt
1216 PM CST Fri Nov 29 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...West winds becoming northwest, averaging 30 to 40 mph.
  Gusts near 60 mph are expected. 

* WHERE...Stafford, Gray, Ford, Edwards, Kiowa and Pratt 
  Counties.

* WHEN...From 9 AM Saturday to midnight CST Saturday night.

* IMPACTS...Damaging winds may blow down trees and power lines, 
  and cause minor structural damage. Power outages are possible. 
  Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust will reduce visibility.

* ADDITIONAL DETAILS...Intense winds will impact holiday travel.
  Allow extra time to reach your destination. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

&&

$$

KSZ030-031-043>046-061>065-301200-
/O.EXT.KDDC.HW.W.0006.191130T1500Z-191201T0600Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, and Larned
1216 PM CST Fri Nov 29 2019 /1116 AM MST Fri Nov 29 2019/

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT...

* WHAT...West winds becoming northwest, averaging 30 to 40 mph. 
  Gusts of 60 to 65 mph are expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 9 AM CST /8 AM MST/ Saturday to midnight CST /11 
  PM MST/ Saturday night.

* IMPACTS...Damaging winds may blow down trees and power lines, 
  and cause minor structural damage. Power outages are possible. 
  Travel will be difficult, especially for high profile 
  vehicles. Areas of blowing dust will reduce visibility.

* ADDITIONAL DETAILS...Intense winds will impact holiday travel 
  along the Interstate 70 corridor on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

&&

$$

Turner
212 
WWUS73 KDDC 300548
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1148 PM CST Fri Nov 29 2019

KSZ074>076-085>090-302100-
/O.EXA.KDDC.HW.W.0006.191130T1500Z-191201T0600Z/
Stanton-Grant-Haskell-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Johnson City, Ulysses, Sublette, Satanta,
Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
1148 PM CST Fri Nov 29 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Stanton, Grant, Haskell, Stevens, Seward, Meade, 
  Clark, Comanche and Barber Counties.

* WHEN...From 9 AM Saturday to midnight CST Saturday night.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Intense winds will impact holiday travel.
  Allow extra time to reach your destination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

&&

$$

KSZ030-031-043>046-061>066-077>081-302100-
/O.CON.KDDC.HW.W.0006.191130T1500Z-191201T0600Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, and Pratt
1148 PM CST Fri Nov 29 2019 /1048 PM MST Fri Nov 29 2019/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 9 AM CST /8 AM MST/ Saturday to midnight CST /11 
  PM MST/ Saturday night.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Intense winds will impact holiday travel 
  along the Interstate 70 corridor on Saturday. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

&&

$$
587 
WWUS73 KDDC 301546
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
946 AM CST Sat Nov 30 2019

KSZ030-031-043>046-061>066-074>081-085>090-010600-
/O.CON.KDDC.HW.W.0006.000000T0000Z-191201T0600Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Pratt, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
946 AM CST Sat Nov 30 2019 /846 AM MST Sat Nov 30 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* WHAT...West to northwest winds averaging 30 to 40 mph. Gusts of
  60 to 70 mph are expected, with the strongest gusts favoring
  areas north of US Highway 50. 

* WHERE...Portions of central, south central, southwest and west
  central Kansas. The strongest winds are expected north of US
  Highway 50. 

* WHEN...From 9 AM CST /8 AM MST/ Saturday to midnight CST /11 
  PM MST/ Saturday night.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be very difficult,
  especially for high profile vehicles and in open areas. 

* ADDITIONAL DETAILS...Intense winds will impact holiday travel
  this afternoon into tonight. Use caution while driving. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

&&

$$

Turner
063 
WWUS73 KDDC 010117
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
717 PM CST Sat Nov 30 2019

KSZ074>076-085>089-010230-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-191201T0600Z/
Stanton-Grant-Haskell-Stevens-Seward-Meade-Clark-Comanche-
Including the cities of Johnson City, Ulysses, Sublette, Satanta,
Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, and Protection
717 PM CST Sat Nov 30 2019

...HIGH WIND WARNING IS CANCELLED...

Northwest winds are forecast to be in the 20 to 35 mph range with
gusts to around 45 mph at times, however gusts to 58 mph or 
higher are no longer a risk.

$$

KSZ030-031-043>046-061>066-077>081-090-010600-
/O.CON.KDDC.HW.W.0006.000000T0000Z-191201T0600Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Medicine Lodge, and Kiowa
717 PM CST Sat Nov 30 2019 /617 PM MST Sat Nov 30 2019/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 58 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
737 
WWUS73 KDDC 010556
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1156 PM CST Sat Nov 30 2019

KSZ030-031-043>046-061>066-077>081-090-010700-
/O.EXP.KDDC.HW.W.0006.000000T0000Z-191201T0600Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, 
Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, 
Lewis, Greensburg, Haviland, Pratt, Medicine Lodge, and Kiowa
1156 PM CST Sat Nov 30 2019 /1056 PM MST Sat Nov 30 2019/

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST /11 PM MST/
TONIGHT...

Strong northwest winds were beginning to decrease across western 
and north central Kansas. Wind gusts of 58 mph or greater are no 
longer expected and as a result the high wind warning will be 
allowed to expire at midnight. Northwest winds of 25 to 35 mph 
with gusts in excess of 40 mph can still be expected through the 
predawn hours. A few areas near the I-70 corridor could even 
experience wind gusting to 55 mph at times over the next few 
hours.


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Nov 29, 4:06 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 29, 4:06 AM CST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
406 AM CST Fri Nov 29 2019

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 100 AM CST Fri Nov 29 2019

Short term concern for this morning is drizzle. Our 00Z RAOB had about
a 600 meter saturated thickness to it. By the time of this AFD, that
saturated thickness is probably over 1 km by now. Drizzle has been
reported across the portions of the FA. Some good news is that temperatures
have been holding above freezing, so am not anticipating icy concerns
as it stands right now. Will of course watch for the rest of the morning,
but even dewpoints are running above freezing as well. Good news. This
drizzle will last through the morning. We are in one of those patterns
that WAA will dominate through today. Do not anticipate much in the
way of clouds clearing. Went again with a colder solution for highs
today with values remaining in the 40s. By tonight, the 500-hPa cold
pool of -15 to -25C begins to swing out. Some MUCAPE of a couple hundred
J/kg will be possible. As such, there could be a rumble of thunder
or two across the FA this afternoon and evening. Activity will be widely
scattered and much of the FA will miss said activity. For the rest
of tonight, the sfc low will continue to deepen significantly across
northeast Colorado. Winds will continue to remain breezy to windy through
rest of the short term period. Lows tonight are expected to be in the
30s, a little warmer due to the continued elevated winds.

.LONG TERM...(Saturday through Thursday)
Issued at 100 AM CST Fri Nov 29 2019

On Saturday, the 988-hPa sfc low will march across Nebraska. Winds will
continue to remain strong on the backside of the departing low. There
will be some momentum transfer as suggested by forecast soundings across
our northern zones with strong winds. Will let the High Wind Watch
ride out for now as confidence is not high enough to upgrade to a warning
at this point in time. The warm downslope plume will prevail on Saturday
and significant dry air advection will ensue on the flank of the synoptic
system. Relative humidities will fall into the teens as dewpoints fall
into the single digits. Will have out to watch for fire weather concerns
Saturday. By Sunday, the low will continue to move well east of the
region with high pressure building in. A fairly tranquil rest of the
extended forecast is expected with moderating temperatures and a dry
forecast. By the beginning of next week, highs should trend to be above
normal. Another dry fropa is possible by Thursday, but confidence is
pretty low that far out.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 400 AM CST Fri Nov 29 2019

Poor flight conditions all around. We are in a pattern with moisture
advection and southerly winds that will keep reduced cigs and vis throughout
today across the terminals. LIFR/IFR should prevail through much of
the day. Besides the low clouds and drizzle, there could be light showers
and psbl tsra later tonight. Winds today will SE/S 15-25 kt. LLWS likely
towards end of TAF pd as a strong system winds up to our north.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  45  36  51  27 /  40  20   0   0
GCK  46  33  49  25 /  40  20   0   0
EHA  51  31  52  24 /  20  10   0   0
LBL  49  32  53  25 /  40  20   0   0
HYS  43  37  49  26 /  50  20   0   0
P28  48  40  56  29 /  60  60   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Saturday morning through Saturday evening
for KSZ030-031-043>046-061>065.

&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Sugden
Hazardous weather outlook, Nov 29, 1:11 AM CST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
111 AM CST Fri Nov 29 2019

KSZ030-031-043>046-061>066-074>081-084>090-301200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
111 AM CST Fri Nov 29 2019 /1211 AM MST Fri Nov 29 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Widely scattered showers with perhaps a rumble of thunder or two will
be possible this afternoon and evening. Severe weather is not expected.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Non-thunderstorm wind: Elevated risk
* Freezing rain: Elevated risk
* Snow: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

A deep surface low will move across Nebraska on Saturday. Very strong
winds will be felt across northern Kansas during the day. Very dry
air will move in on the backside of this low. Critical fire weather
conditions will be possible on Saturday as relative humidities
fall in the teens and the strong winds persist.

Days 2-7 Hazards
----------------
* Saturday
  - Non thunderstorm wind: Elevated risk
  - Fire weather: Extreme risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Monday
  - Fire weather: Elevated risk

* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  No hazards.

* Thursday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Local storm report, Nov 29, 5:00 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CST FRI NOV 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             10 S COLLYER            38.90N 100.11W
11/28/2019  M3.0 INCH        TREGO              KS   CO-OP OBSERVER

0700 AM     SNOW             UTICA                   38.64N 100.17W
11/28/2019  M3.0 INCH        NESS               KS   CO-OP OBSERVER

0800 AM     SNOW             6 ENE BIG BOW           37.61N 101.47W
11/28/2019  M3.0 INCH        GRANT              KS   COCORAHS

0700 AM     SNOW             4 NE BIG BOW            37.60N 101.51W
11/28/2019  M3.0 INCH        GRANT              KS   CO-OP OBSERVER

0800 AM     SNOW             7 WSW SYRACUSE          37.94N 101.87W
11/28/2019  M2.5 INCH        HAMILTON           KS   COCORAHS

0800 AM     SNOW             11 SE BEELER            38.33N 100.06W
11/28/2019  M2.0 INCH        NESS               KS   COCORAHS

0700 AM     SNOW             6 SSW UTICA             38.57N 100.23W
11/28/2019  M2.0 INCH        NESS               KS   COCORAHS

0700 AM     SNOW             HEALY                   38.60N 100.62W
11/28/2019  M2.0 INCH        LANE               KS   CO-OP OBSERVER

1151 AM     SNOW             1 ENE HAYS              38.88N 99.30W
11/28/2019  M2.0 INCH        ELLIS              KS   COCORAHS

1000 AM     SNOW             VICTORIA                38.86N 99.15W
11/28/2019  M2.0 INCH        ELLIS              KS   COCORAHS

0700 AM     SNOW             1 NNE HAYS              38.89N 99.31W
11/28/2019  M2.0 INCH        ELLIS              KS   COCORAHS

&&
Local storm report, Nov 29, 5:12 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
512 AM CST FRI NOV 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             10 S COLLYER            38.90N 100.11W
11/28/2019  M3.0 INCH        TREGO              KS   CO-OP OBSERVER

0800 AM     SNOW             6 ENE BIG BOW           37.61N 101.47W
11/28/2019  M3.0 INCH        GRANT              KS   COCORAHS

0700 AM     SNOW             4 NE BIG BOW            37.60N 101.51W
11/28/2019  M3.0 INCH        GRANT              KS   CO-OP OBSERVER

0700 AM     SNOW             UTICA                   38.64N 100.17W
11/28/2019  M3.0 INCH        NESS               KS   CO-OP OBSERVER

0800 AM     SNOW             7 WSW SYRACUSE          37.94N 101.87W
11/28/2019  M2.5 INCH        HAMILTON           KS   COCORAHS

1151 AM     SNOW             1 ENE HAYS              38.88N 99.30W
11/28/2019  M2.0 INCH        ELLIS              KS   COCORAHS

1000 AM     SNOW             VICTORIA                38.86N 99.15W
11/28/2019  M2.0 INCH        ELLIS              KS   COCORAHS

0800 AM     SNOW             11 SE BEELER            38.33N 100.06W
11/28/2019  M2.0 INCH        NESS               KS   COCORAHS

0700 AM     SNOW             1 NNE HAYS              38.89N 99.31W
11/28/2019  M2.0 INCH        ELLIS              KS   COCORAHS

0700 AM     SNOW             HEALY                   38.60N 100.62W
11/28/2019  M2.0 INCH        LANE               KS   CO-OP OBSERVER

0700 AM     SNOW             6 SSW UTICA             38.57N 100.23W
11/28/2019  M2.0 INCH        NESS               KS   COCORAHS

0700 AM     SNOW             SATANTA                 37.43N 100.99W
11/28/2019  M2.0 INCH        HASKELL            KS   COCORAHS

0615 AM     SNOW             HUGOTON                 37.18N 101.35W
11/28/2019  E2.0 INCH        STEVENS            KS   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

&&
Local storm report, Nov 29, 7:22 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
722 AM CST FRI NOV 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             CATHERINE               38.93N 99.22W
11/28/2019  M2.0 INCH        ELLIS              KS   TRAINED SPOTTER

&&

RB

Nearby

High Wind Warnings in Kansas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.